MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422); No Information (3190)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient had symptoms similar to his crohn's disease symptoms post implant of kugel patch.Based on the information provided, no conclusion can be made as to the degree to which the bard device, may be causing or contributing the patients reported symptoms.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april, 2012.Note, the date of implant is estimated as (b)(6) 2012 based on the information received as a specific implant date was not provided; the date of event is provided as a best estimate based on the date of awareness of the reported event.Should additional information be provided a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, the patient was implanted with a bard kugel mesh in 2012 and has been having some symptoms similar to the patient's crohn's disease symptoms.As reported, the patient went to the doctor who did not find anything on the x-ray.
 
Additional Manufacturer Narrative
As reported, the patient had symptoms similar to his crohn's disease symptoms post implant of kugel patch.Based on the information provided, no conclusion can be made as to the degree to which the bard device, may be causing or contributing the patient¿s reported symptoms.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of 212 units released for distribution in april, 2012.Addendum: h.11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the implant date and additional surgery details received.As reported, post-implant of bard/davol kugel patch, the patient experienced bowel obstruction, adhesion and underwent subsequent surgical intervention.Adhesion is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device, as a possible complication.Based on the information provided, no conclusion can be made.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported, the patient was implanted with a bard kugel mesh in 2012 and has been having some symptoms similar to the patient's crohn's disease symptoms.As reported, the patient went to the doctor who did not find anything on the x-ray.Addendum: as reported, during an umbilical hernia repair procedure on (b)(6) 2012, the patient was implanted with a bard/davol kugel patch which was placed extraperitoneally.As reported, about several years post-op, the patient experienced an increase in frequency of gastrointestinal issues and reported them to progressively worsen over the years and was diagnosed with a hypermobility syndrome.It was reported that on (b)(6) 2021, the patient underwent a cholecystectomy followed by removal of 5 small gall stones.As reported, the patient was diagnosed with a small bowel obstruction and underwent lysis of adhesions that were noted to be attached to the kugel patch.As reported, the patient's bowel was kinked due to the adhesion which caused the obstruction.As reported, the mesh was not removed during the procedure; however, since the kugel patch was exposed within the abdominal cavity, the surgeon opted to cover it using omental fat overlying the peritoneum.As reported, the patient has been discussing with surgeon regarding removal of the kugel patch since the abdominal issues have not resolved.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key11085363
Report Number1213643-2020-20087
Device Sequence Number2694837
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0010103
Device Lot NumberHUWD0417
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale